I have been reading this board for awhile, but have not posted before. My wife, 25, was diagnosed with ALL in March, and started her chemo regimen on the 9th of March. She finished induction and consolidation with relatively few complications, and has been in remission since the end of March. She began maitenance therapy in December, first cycle was December 5th to January 4th. When she went to get her counts checked and get her LP last week, platelets had dropped to 39, and they took her off her oral chemo. Going to get counts checked again this week.
My question is: is it common for the counts to drop during the first month of maitenance? Doctors said it was possible they had her doses too high, and they would take her off until her counts recovered, then begin again with lower doses. I was just wondering if anyone else had experienced a drop when they began maitenance? Thanks for your help!
I'm not sure of what all she is taking, but I had a few ups and downs in maintenance. I don't remember if it was the first month necessarily, but for a few months my wbc, platelets, and hct were up and down until I adjusted my medication to a level that stayed stable for quite awhile. Also, for awhile, no matter what dose, they can drop a bit just from being hit so hard from chemo, or with a cold/flu even. Hope that helps!
My son's levels were always bottoming even in maintenance. They did a test that showed that he was on of the 10% that were extremely sensitive to 6MP and that is why his levels were dropping. He was put on half doses and slowly moved up to see how his body reacts to treatment. I was also told that it takes the body quite a few months for the body to adjust from delayed Intenfication to maintenance because the doses are different. I hope this helps
I believe I had the same test done myself with similar results. I've been on maintenance for over a year so far and I think this dosage that I'm taking is hopefully the magic amount. It usually goes even lower with the vincristine and dex which resulted in stopping the oral chemo altogether.